Professor Gerd Schmalz
Professor - School of Science and Technology
Phone: +61 2 6773 3182
Additional:Member of the Academic Board
MA (Diploma, Moscow State), PhD (Acad Sci (GDR), Berlin)
I have been teaching units at all levels in various fields of pure and applied mathematics at Bonn University, the University of California at San Diego, and at UNE. Currently I am teaching MATH102, MATH123, AMTH250, PMTH338.
My research focuses on Complex Analysis and Geometry. I have published 34 research articles, cited 100 times by 29 authors. I have received various grants and scholarships, including an ARC discovery grant with V. Ejov (UniSA) and A. Spiro (Italy) in 2004-2006 and scholarships at the Max-Planck-Institute Bonn.
Currently I am working on normal forms for CR manifolds with symmetries.
C.-K. Han, J.-W. Oh and G. Schmalz, Symmetry algebra for multi-contact structures given by 2 n vector fields on R2n+1, Math. Ann., vol. 341 (3), pp. 529-542, 2008.
V. Ezhov, G. Schmalz and A. Spiro, CR-manifolds of codimension two of parabolic type, Indiana University Mathematics Journal, vol. 57 (1), pp. 309-342, 2008.
V. Beloshapka, V. Ejov and G. Schmalz, Holomorphic classification of 4-dimensional submanifolds in C³ (in Russian), Russian Math. Izvestiya, vol. 72 (3), pp. 3-18, 2008.
V. Ezhov and G. Schmalz, Elliptic CR-manifolds and shear-invariant ODE with additional symmetries, Arkiv för Matematik, vol. 45 (2), pp. 253-268, 2007.
V. Beloshapka, V. Ejov and G. Schmalz, Canonical Cartan connection and holomorphic invariants on Engel CR manifolds, Russian Journal of Mathematical Physics, 14, n. 2, 2007.
G. Schmalz and A. Spiro, Explicit construction of a Chern-Moser connection for CR manifolds of codimension two, Ann. Mat. Pura Appl., (4) 185, no. 3, pp. 337-379, 2006.
V. Ezhov and G. Schmalz, Non-linearizable CR-automorphisms, torsion-free elliptic CR-manifolds and second order ODE, J. Reine Angew. Math., 584, pp. 215-236, 2005.
K.-T. Kim and G. Schmalz, Dynamics of local automorphisms of embedded CR-manifolds (in Russian), Math. Notes, 76:3, pp. 473-477, 2004.
A. Čap and G. Schmalz, Partially integrable almost CR manifolds of CR dimension and codimension two, T. Morimoto, H. Sato, K. Yamaguchi (eds.), Lie Groups, Geometric Structures and Differential Equations - One Hundred Years After Sophus Lie, Adv. Stud. in Pure Math., vol. 37, 2002.
V. Ezhov, G. Schmalz, Automorphisms of nondegenerate CR quadrics and Siegel domains. Explicit description, Journal of Geometric Analysis, 11:3, 2001.